Itching and Welts/Bites?

Discussion in 'Fibromyalgia Main Forum' started by mistyd96, Sep 30, 2005.

  1. mistyd96

    mistyd96 New Member

    Ok, my itching is worse today. I noticed a few welts/bites (not sure what they are....raised white bumps). I itch so bad I want to take a knife and cut my skin off. There are more of the welts/bumps now. I tried taking an antihistamine last night and it didn't help. Couldn't sleep as I was itching so bad. I feel like every part of me is tingling with the itch sensation.

    I haven't changed anything lately. No new detergents, shampoos, soap. UGH!!!!!!!!!!!!!!!!!!!!!!!

    Misty
  2. Rosiebud

    Rosiebud New Member

    antihistamines always work for me so you definitely have something more than a mild allergy, I would say.

    Here in UK, I would be given an antihistamine and a steroid cream which I dont like taking because it thins the skin.

    Maybe yeast is the culprit.

    Hope you get rid of it soon.

    love
    Rosie
  3. patches25

    patches25 New Member

    Misty, it does sound like some reaction to something. Lots of fluids will help to wash it out. Scratching alone will cause welts to appear. Are you on any drugs that you may be just now reacting to? Or have you been on any antibiotics in the past month? Yeast was mentioned.

    Since I am pretty sensitive to antihistamines, I use 1000mgs of Vit C every couple of hours and it usually settles things down when I have an allergic reaction. Worth a try?? Hope you are doing better soon. E.
  4. mistyd96

    mistyd96 New Member

    I have been on antibiotics this week for a bladder infection But have taken amoxy before with no reactions. And as I said yesterday, still no Aunt Flo.

    I think I am just falling apart. Itching, flaring, bladder infection, no Aunt Flo. I could just cry........

    Misty
  5. Bunchy

    Bunchy New Member

    causing an allergic reaction. Last year I had two viruses which caused an allergic reaction (God knows why), one of which affected my bladder and I had huge red terribly itchy hives all over for a week. My face swelled up to twice its normal size. I took antihistamines but they didn't help much. When the infection went so did the hives. Hope you feel better soon.

    Love Bunchy xxx
  6. TXFMmom

    TXFMmom New Member

    Periodically, I develop itching, and I mean all over and for days at a time. Bathing, Aveeno, lotions, you name it help a little but it can drive me nuts.

    Antihistamines don't help.
  7. lisadot

    lisadot New Member

    Hi Misty,
    Maybe you are allergic to the antibiotic you are on. It is possible to develop an allergy, regardless of the fact it didn't cause one before...

    That's my educated guess...

    And as far as the monthly goes...you can be delayed if you are sick. Bladder infections suck.

    I'd suggest you call the doc who prescribed the meds for you.

    Feel better!

    lisadot
  8. ilovecats94

    ilovecats94 New Member

    It does sound like a reaction to the amoxicillin, if that is what you are on. You really do need to contact your doctor and let him know about this as it sounds like an allergic reaction to me.

    Good luck! I am allergic to Pen Vee K, but not other penicillins. I sort of hesitate to take it anymore since I seem to have quite a problem with flares on antibiotics like Cipro, Bactrim, and Macrobid, and now Levaquin. The doc said he thinks it is just me and not the FMS.

    Hope you will feel better. I just got over a bladder infection too.

    Hugs,
    Faye
  9. Bruin63

    Bruin63 Member

    I'm so sorry that your itching so much.
    The welts , raised white bumps that look like bites, sounds just like I had when I first developed an allergy to Penicillin.

    I had always been able to take them before, but after the birth of my son, I started to get a bad reaction to it.

    I worked for the Phone Co. back then and they kept the AC on high, and I kept getting sick. The Dr. rx the peni, for me.
    At first it was a week after I had taken the Peni, then it was, 5 day's, and then it was while I was on them, but over my symptom's by one day, you know , how your suppose to finish the whole med dose.

    Well I was at work and broke out with welts, and I was sent, right to my Dr. who got a chance to see, these reactions while I was on the Med.
    (this was back in 71 btw)

    She gave me a shot of Adrelen, (SP?) and I couldn't breathe and my Heart went Rapid on me. That lasted about 5 mins, thank goodness.

    After that I have avoided the Pencillin, I tried other Med.s nothing works as good as the the Penci, but at least there is Something I can take.

    Right now, it's Zithromax and Mobid, (again sp?) it's a very expense one, but when I had Dental work I only had to take 4, where with the Erthrymician it would be 3 days before and 3 days after, that I would be on the med.

    I'm no longer able to take Cipro for Bladder Infections, so that's when they give me the Mobid.

    I do believe that is when my FMS started to set in, it made sense, later when I got my dx in Oct 2000.

    It's not unusual for us to develope reactions to things that didn't bother before the FMS.
    I read about it all the time in Post's, from others, and it seems to fit me, too.

    Good luck I hope you find something that will help you,
    I take Vistril, with no problems, 3 times a day, and it keeps the Histamine problems at bay, most of the time.

    I used to use, Calamine lotion, and also salt on them to relieve the itch, now I use the Hydrocrotosone (SP?) creams, and also the Gold Bond anti-itch cream, they give me that imediate relief.

    The way you use the salt is, you dampen the itching Bump, then shake Salt on it, it takes a min or so to work.
    One of my Grandma's redemys, but it still works for me.

    Have an Itchfree and Painfree day,
    sharonk